Alert archive / Colorado / Wind Advisories in 2012

Wind Advisory 5, NWS Grand Junction, CO

February 24, 20127 counties in Colorado; Uintah County, Utah

NWS Grand Junction, CO issued this wind advisory at Feb 24, 2012, 3:14 PM MST for 7 counties in Colorado; Uintah County, Utah. It took effect at Feb 25, 2012, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2012, 3:14 PM MST (22:14 UTC)
In effect from
Feb 25, 2012, 12:00 PM MST
Expired
Feb 25, 2012, 8:08 PM MST
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Eagle County, CO, Garfield County, CO, Mesa County, CO, Moffat County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, Uintah County, UT

The radar

The Grand Junction radar (KGJX), 91 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1976 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS75 KGJT 242214
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
314 PM MST FRI FEB 24 2012

...STRONG WINDS TO DEVELOP OVER THE NORTH ON SATURDAY...

.THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL
APPROACH ON SATURDAY...THEN SWEEP OVER NORTHWEST COLORADO
SATURDAY AFTERNOON AND EVENING. AS A RESULT GUSTY SOUTHWEST WINDS
WILL INCREASE OVER NORTHWEST COLORADO...BECOMING VERY STRONG BY
MID AFTERNOON. WINDS WILL REMAIN STRONG AS THE FRONT PASSES LATE
SATURDAY AFTERNOON THROUGH EARLY IN THE EVENING. WINDS WILL BECOME
WESTERLY BEHIND THE FRONT...AND THEN GRADUALLY DIMINISH LATE IN THE
EVENING.

COZ001-002-005-250615-
/O.NEW.KGJT.WI.Y.0005.120225T1900Z-120226T0400Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
314 PM MST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MST SATURDAY. 

* TIMING...SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45
  MPH...BECOMING WEST BY EARLY EVENING.

* VISIBILITY...DUST...ISOLATED SNOW SHOWERS...OR SNOW ALREADY
  FALLEN MAY BECOME AIR-BORN AND REDUCE VISIBILITY FOR BRIEF
  PERIODS.

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION. 

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
6 follow-up statements
456 
WWUS75 KGJT 250557
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1057 PM MST FRI FEB 24 2012

...STRONG WINDS TO DEVELOP OVER THE NORTH ON SATURDAY...

.THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL
APPROACH EARLY SATURDAY...THEN SWEEP OVER NORTHWEST COLORADO
DURING THE AFTERNOON AND EVENING. AS A RESULT...STRONG AND GUSTY
SOUTHWEST WINDS WILL DEVELOP OVER NORTHWEST COLORADO BY MID
AFTERNOON...REMAINING STRONG INTO THE EVENING. WINDS WILL BECOME
WESTERLY BEHIND THE FRONT...AND THEN GRADUALLY DIMINISH LATE IN
THE EVENING.

COZ001-002-005-251400-
/O.CON.KGJT.WI.Y.0005.120225T1900Z-120226T0400Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
1057 PM MST FRI FEB 24 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MST
SATURDAY...

* TIMING...SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH... 
  BECOMING WEST BY EARLY EVENING. 

* VISIBILITY...DUST...ISOLATED SNOW SHOWERS...OR SNOW ALREADY 
  FALLEN MAY BECOME AIR-BORN AND REDUCE VISIBILITY FOR BRIEF 
  PERIODS. 

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
628 
WWUS75 KGJT 251125
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
425 AM MST SAT FEB 25 2012

...STRONG WINDS TO DEVELOP ACROSS NORTHWEST COLORADO TODAY...

.THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WERE 
RAPIDLY APPROACHING THIS MORNING AND ARE EXPECTED TO SWEEP OVER
NORTHWEST COLORADO THIS AFTERNOON AND EVENING. AS A
RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL DEVELOP OVER
NORTHWEST COLORADO BY MID AFTERNOON...REMAINING STRONG INTO THE
EVENING. WINDS WILL BECOME WESTERLY BEHIND THE FRONT...AND THEN
GRADUALLY DIMINISH LATE IN THE EVENING.

COZ001-002-005-251930-
/O.CON.KGJT.WI.Y.0005.120225T1900Z-120226T0400Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
425 AM MST SAT FEB 25 2012

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MST
THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH...
  BECOMING WEST TO NORTHWEST BY EARLY EVENING.

* VISIBILITY...BLOWING DUST...AND BLOWING SNOW FROM ISOLATED TO
  SCATTERED SNOW SHOWERS OR PICKED UP FROM THE GROUND MAY REDUCE
  VISIBILITY FOR BRIEF PERIODS.

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT 
  TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

TGJT
400 
WWUS75 KGJT 251919
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1219 PM MST SAT FEB 25 2012

...STRONG WINDS HAVE DEVELOPED ACROSS NORTHWEST COLORADO...

.THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL
MOVE ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO THIS AFTERNOON
AND WILL CONTINUE TO DO SO FOR THE REMAINDER OF THE AFTERNOON AND
EVENING. AS A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL
CONTINUE OVER NORTHWEST COLORADO THROUGH THE EVENING HOURS. WINDS
WILL BECOME WESTERLY BEHIND THE FRONT AND THEN GRADUALLY DIMINISH
LATER IN THE EVENING.

COZ001-002-005-260330-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
1219 PM MST SAT FEB 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...REMAINDER OF THIS AFTERNOON INTO EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45
  MPH...BECOMING WEST TO NORTHWEST BY EARLY EVENING.

* VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE
  VISIBILITY FOR BRIEF PERIODS.

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT
  TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
249 
WWUS75 KGJT 252204
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
304 PM MST SAT FEB 25 2012

...STRONG WINDS HAVE DEVELOPED ACROSS NORTHEAST UTAH AND NORTHWEST
COLORADO...

.THE NEXT PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL
MOVE ACROSS NORTHEAST UTAH AND NORTHWEST COLORADO THIS AFTERNOON
AND WILL CONTINUE TO DO SO FOR THE REMAINDER OF THE AFTERNOON AND
EVENING. AS A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL
CONTINUE OVER NORTHWEST COLORADO THROUGH THE EVENING HOURS. WINDS
WILL BECOME WESTERLY BEHIND THE FRONT AND THEN GRADUALLY DIMINISH
LATER IN THE EVENING.

UTZ024-260400-
/O.EXA.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/
EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...VERNAL...JENSEN...BALLARD...
FORT DUCHESNE...RANDLETT
304 PM MST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...REMAINDER OF THIS AFTERNOON INTO EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 
  MPH...BECOMING WEST TO NORTHWEST BY EARLY EVENING. 

* VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE 
  VISIBILITY FOR BRIEF PERIODS. 

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT 
  TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-002-005-260400-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY
304 PM MST SAT FEB 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...REMAINDER OF THIS AFTERNOON INTO EARLY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 
  MPH...BECOMING WEST TO NORTHWEST BY EARLY EVENING. 

* VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE 
  VISIBILITY FOR BRIEF PERIODS. 

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT 
  TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
074 
WWUS75 KGJT 252315
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
415 PM MST SAT FEB 25 2012

...STRONG WINDS HAVE DEVELOPED ACROSS NORTHEAST UTAH AND
NORTHWEST COLORADO...

.A PACIFIC DISTURBANCE AND ITS ASSOCIATED COLD FRONT WILL CONTINUE
TO SWEEP ACROSS NORTHWEST COLORADO THIS AFTERNOON AND EVENING. AS
A RESULT...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE OVER
NORTHWEST COLORADO THROUGH THE EVENING HOURS. WINDS WILL BECOME
WESTERLY BEHIND THE FRONT AND THEN GRADUALLY DIMINISH LATER IN THE
EVENING.

COZ007-008-260400-
/O.EXA.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/
DEBEQUE TO SILT CORRIDOR-CENTRAL COLORADO RIVER BASIN-
INCLUDING THE CITIES OF...RIFLE...SILT...PARACHUTE...MESA...
GLENWOOD SPRINGS...EAGLE...CARBONDALE
415 PM MST SAT FEB 25 2012

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

* TIMING...THE REMAINDER OF THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH...
  BECOMING WEST TO NORTHWEST BY EARLY EVENING.

* VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE VISIBILITY
  FOR BRIEF PERIODS.

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT 
  TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$

COZ001-002-005-UTZ024-260400-
/O.CON.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...VERNAL...JENSEN...
BALLARD...FORT DUCHESNE...RANDLETT
415 PM MST SAT FEB 25 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...THE REMAINDER OF THIS AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS TO 45 MPH...
  BECOMING WEST TO NORTHWEST BY EARLY EVENING.

* VISIBILITY...BLOWING DUST AND BLOWING SNOW MAY REDUCE VISIBILITY
  FOR BRIEF PERIODS.

* IMPACTS...STRONG BUFFETING WINDS WILL MAKE TRAVEL DIFFICULT AT 
  TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE
EXTRA CAUTION.

PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART
DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY
INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION
DUE TO WIND-BLOWN DUST.

&&

$$
643 
WWUS75 KGJT 260308
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
808 PM MST SAT FEB 25 2012

COZ001-002-005-007-008-UTZ024-260415-
/O.CAN.KGJT.WI.Y.0005.000000T0000Z-120226T0400Z/
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
UPPER YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-EASTERN UINTA BASIN-
INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN...
MEEKER...STEAMBOAT SPRINGS AND VICINITY...RIFLE...SILT...
PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE...CARBONDALE...
VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT
808 PM MST SAT FEB 25 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY. 

THE FRONT PASSED THROUGH THE ADVISORY AREA EARLIER THIS EVENING
AND THE SURFACE PRESSURE PATTERN HAS BEGUN TO RELAX. AS A
RESULT...WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL
CONTINUE TO DECREASE OVERNIGHT. THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELLED.

$$

NL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Feb 24, 10:26 AM MST, 4 hours 48 minutes earlier.

Area forecast discussion, Feb 24, 10:26 AM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1026 AM MST FRI FEB 24 2012

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 445 AM MST FRI FEB 24 2012

A FEW HIGH CLOUDS ARE PASSING OVER THE CWA FROM NORTHWEST TO
SOUTHEAST AT 330 AM THIS MORNING AND TEMPERATURES ARE RATHER
COOL. HEIGHTS WILL RISE TODAY AS A RIDGE OF HIGH PRESSURE THAT HAS
BEEN ALONG THE WEST COAST SHIFTS INLAND INTO THE GRT BASIN. THIS
WILL OCCUR AS THE NEXT PACIFIC WEATHER SYSTEM SLAMS INTO THE
NORTHWEST COAST BRINGING A DRY STABLE FLOW ALOFT TO OUR CWA
TODAY. SURFACE WINDS WILL ALSO BE MUCH LIGHTER AS THE UPPER FLOW
RELAXES ESPECIALLY AT THE LOWER LEVELS DUE IN PART TO STABLE LAPSE
RATES AND WARMING ALOFT.

LITTLE CHANGE IS SEEN TONIGHT OTHER THAN THE FLOW ALOFT BACKS TO
THE WEST-SOUTHWEST AND MOISTURE INCREASES SLIGHTLY. THIS IS IN
RESPONSE TO THE ABOVE MENTIONED STORM SYSTEM THAT MOVES THROUGH THE
CASCADES AND INTO THE NRN ROCKIES. TEMPS WILL MODERATE AROUND 5-7
DEGREES TONIGHT DUE TOO THE WARMING ALOFT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 445 AM MST FRI FEB 24 2012

RIDGE WILL BE MOVING DOWNSTREAM ON SATURDAY...FOLLOWED BY A STRONG
PACIFIC TROUGH THAT PUNCHES ACROSS THE NRN ROCKIES. BEST DYNAMICAL
FORCING STAYS NORTH OF THE FORECAST AREA...AND COMBINED WITH
DIMINISHING MOISTURE TRANSPORT (ALREADY EVIDENT ON THE CURRENT
WATER VAPOR)...NOT EXPECTING MUCH QPF WITH THIS PARTICULAR SYSTEM.
THE BEST CHANCE FOR MOUNTAIN SNOWFALL BEING SATURDAY EVENING WITH
POSSIBLE MODERATE ACCUMULATIONS OVER THE UPPER YAMPA RIVER BASIN
AND THE PARK RANGE WHERE THE STRONGEST COLD ADVECTION OCCURS
WITHIN OUR FORECAST AREA. IT SHOULD BE NOTED THAT THE COLD CORE
MISSES NORTHWEST COLORADO. WITH MANY MISSING COMPONENTS...QPF WILL
BE LIGHT OVER THE NRN/CENTRAL MOUNTAINS WITH VALLEY LOCATIONS
RECEIVING MEAGER AMOUNTS. WESTERLY FLOW DOES STRENGTHEN AND
EXPECT GUSTY WINDS TO DEVELOP ACROSS THE ENTIRE FORECAST AREA
SATURDAY AFTERNOON ONCE THE SURFACE BASED INVERSIONS ERODE. WIND
GUSTS OF 30 TO 40 MPH (POSSIBLY HIGHER) WILL BE COMMON WITH THE
HIGHEST SUSTAINED WINDS EXPECTED OVER NORTHWEST COLORADO SATURDAY
AFTERNOON.

WHILE THE MODELS HAVE BACKED OFF ON PCPN AMOUNTS WITH THE SATURDAY
EVENING TROUGH PASSAGE...THE 00Z MODEL SUITE SHOWING TWO SHORT
WAVES PHASING TOGETHER AND CARVING OUT A DEEP COLD TROUGH OVER
THE GREAT BASIN BY MONDAY. THE WESTERN SLOPE TAKES A DIRECT HIT
ON TUESDAY ONCE THE TROUGH MOVES EAST.  THIS HAS THE POTENTIAL OF
BEING A SIGNIFICANT WINTER STORM.  MODELS HAVE NOT SHOWN GOOD
CONTINUITY WITH THIS EVOLVING TROUGH...HOWEVER THE MODEL TREND IS
SHOWING A DEEPER AND COLDER SYSTEM AND BEARS WATCHING. THE GFS
SHOWING GOOD MOISTURE TRANSPORT ENTRAINED IN SSW FLOW...WHICH IS
IDEAL FOR HEALTHY SNOW PRODUCTION.

WEDNESDAY AND THURSDAY...ENERGETIC UPSTREAM WNW FLOW PUSHES DEEP
COLD TROUGH DOWNSTREAM TUESDAY NIGHT. EMBEDDED WAVES IN THIS FLOW
REGIME ENHANCES SNOW POTENTIAL...ESPECIALLY FOR THE PARK AND GORE
RANGES. THE ECMWF SHOW SOME DIFFERENCES FOR DAYS 6 AND 7...BUT
OVERALL AGREES WITH THE GFS THAT A PROGRESSIVE PATTERN WITH A
PREFERENCE OF DIGGING TROUGHS INTO THE WESTERN STATES. THIS IS AN
ACTIVE PATTERN AND APPEARS THAT FEBRUARY IS TRYING TO MAKE UP THE
SNOW DEFICIT THAT OCCURRED IN DECEMBER AND JANUARY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1018 AM MST FRI FEB 24 2012

VFR CONDITIONS ARE EXPECTED THROUGH SATURDAY MORNING AS AN UPPER
LEVEL RIDGE TRANSLATES ACROSS THE REGION. A FEW HIGH CLOUDS WILL
PASS OVERHEAD AND WINDS WILL REMAIN FAIRLY LIGHT.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&

SHORT TERM...MC
LONG TERM....PF
AVIATION...TB
Hazardous weather outlook, Feb 24, 5:46 AM MST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
546 AM MST FRI FEB 24 2012

COZ001>014-017>023-UTZ022>025-027>029-251300-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
546 AM MST FRI FEB 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

ANOTHER STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS UTAH INTO
WESTERN COLORADO SATURDAY AFTERNOON AND EVENING. THIS STORM MAY
BRING MODERATE SNOW ACCUMULATIONS TO THE MOUNTAINS NEAR STEAMBOAT
SPRINGS...WITH LESSER ACCUMULATIONS EXPECTED FARTHER SOUTH.

GUSTY WINDS WILL ACCOMPANY THE WEATHER SYSTEM ON SATURDAY WITH
SOME GUSTS IN THE 30 TO 40 MPH RANGE IN THE AFTERNOON.

MONDAY NIGHT THROUGH TUESDAY EVENING...A WINTER STORM SYSTEM WILL
BECOME ORGANIZED OVER THE GREAT BASIN AND MOVES ACROSS UTAH AND WESTERN
COLORADO MONDAY NIGHT INTO TUESDAY. THE STORM HAS THE POTENTIAL TO
BRING SIGNIFICANT SNOW ACCUMULATIONS TO ALL THE MOUNTAINS AREAS
WITH SOME SNOW POSSIBLE IN THE VALLEYS.

STRONG NORTHWEST FLOW STRENGTHENS ON THURSDAY AND BRINGS WIND WITH
A CHANCE OF SNOW ACROSS THE NORTHERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.